experience with risperidone?

Information about how to manage or reduce the severity of BFS symptoms

Moderators: JohnV, Arron, garym

experience with risperidone?

Postby German2 on June 16th, 2014, 10:51 am

Hi there,

for more than a half year I took Risperidone to calm me down. Indeed my twitches reduces very much. Now I have stopped taking it since a few days. And it start to twitch all over again...has anyone experience with that (very controversial) neuroleptikum? Does anyone can explain why it worked, I mean based on which mechanism?

Thanks, German2
German2
Saint
Saint
 
Posts: 549
Joined: March 3rd, 2014, 9:51 am

Re: experience with risperidone?

Postby Yuliasir on June 16th, 2014, 11:34 am

it is hard to say exactly, but it actually ligates with adrenoreceptors so possibly it genrally makes a person less agitated and less sussceptible to excitation, including motor one.
Risperidone is true atipsychotic drug and I never heard it might be used for anxiety treatment (for anxiety alone I mean) or for twitches decrease exactly becasue it has extrapyramidal effects which frightened you so much (those are rigidity, high muscle tone etc.) - however lower that in any other AP drugs but still noticceable enough...
User avatar
Yuliasir
Saint
Saint
 
Posts: 2952
Joined: March 3rd, 2012, 1:42 pm

Re: experience with risperidone?

Postby German2 on June 16th, 2014, 12:13 pm

Dear Yuliasir,
I've gotten it to that time when my symptoms were on all-time-high, to stop me from thinking I would have ***. But my neuro went pale as he heard about it, to be honest..My best friend is a Chemistry and he tried to convice me from the very beginning to stop with it. But I had no power enough to contradict or make a research to that time...Now, every doctor is shaking his head about that medication. I'm glad, that I just had a low dose and just for 7 month..but maybe it is a fact that my extrapyramidal disorder derives from it and unsettled my physio....I would never recommend to anybody in any case to take it...Stay away from it!
German2
Saint
Saint
 
Posts: 549
Joined: March 3rd, 2014, 9:51 am

Re: experience with risperidone?

Postby Yuliasir on June 17th, 2014, 12:06 am

yea it is not anitanxiety drug in any way but major psychiatric one...
I thought it is a prescription drug... so should be a doctor to prescribe it to you and control your physical and mental state, as it shoudlbe with even antianxiety drugs...

sad experience I would say...

have no doubts, your extrapyramidal symptomes are from risperidone. I had read a blog of a girl having major psychiatric diagnosis and she reported that risperidone had caused her major extrapyramidal issues (muscle agitation, rigidity, change of time sense etc.) so she had to move to another drug. People are very individual in number of specific target receptors so you may have individual reaction.
User avatar
Yuliasir
Saint
Saint
 
Posts: 2952
Joined: March 3rd, 2012, 1:42 pm

Re: experience with risperidone?

Postby German2 on June 17th, 2014, 4:50 am

Yes, your're right Yuliasir, it is a prescription drug. I've got it from a psycho doc, but indeed to calm down my anxiety. That is what I`ve been told. I don't have any of the mentioned indications. And that is why the neuros are shaking their heads...why...And I swear, it is not easy to quit.
German2
Saint
Saint
 
Posts: 549
Joined: March 3rd, 2014, 9:51 am

Re: experience with risperidone?

Sponsor

Sponsor
 


Return to Symptom Management

Who is online

Users browsing this forum: Bing [Bot] and 2 guests